MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE MEDIAL CONGRUENT (MC) LEFT 13 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE MEDIAL CONGRUENT (MC) LEFT 13 MM HEIGHT; PROSTHESIS, KNEE
Model Number 42-5121-008-13
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Impaired Healing (2378); Swelling/ Edema (4577)
Date of Event 04/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: medical product: femur trabecular metal (cr) narrow porous: catalog#42502206401, lot#64681760; natural tibia trabecular metal two-peg porous fixed bearing left size e: catalog#:42530007101, lot#64883821.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2021-02863, 0001822565-2021-02864.Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left total knee arthroplasty.One week post implantation, the patient developed wound drainage complications requiring application of a knee immobilizer.Two months post implantation the patient underwent manipulation under anesthesia due to stiffness and limited flexion (80 degrees).The patient continued to report stiffness and was placed in a splint, though flexion had increased to 125 degrees.Outcome remains pending.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.It is expected that a wound heals in stages and should be of normal appearance related to the timeframe since the incision was made.A surgical wound should be well approximated without redness, warmth, swelling and/or purulent drainage for the duration of its healing.The expression 'wound concerns' or 'non-healing wound' would imply that the appearance of the wound deviates from what a surgical wound should appear as.It may be red, have drainage, additional pain, warmth and swelling as well as healing time may be delayed.This deviation signifies an alteration in the wound healing process.According to tabers medical dictionary ¿ manipulation of a joint is a mobilization technique, sometimes involving a rapid thrust or stretching of a joint under anesthesia (mua) to treat and resolve arthrofibrosis (scar tissue).This procedure is performed to increase articular motion and reduce chronic pain from arthrofibrosis.The indication for manipulation under anesthesia is related to limited range of motion and stiffness due to adhesions/scar tissue.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Additional information does not change previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a patient underwent an initial left total knee arthroplasty.One week post implantation, the patient developed wound drainage complications requiring application of a knee immobilizer.Two months post implantation the patient underwent manipulation under anesthesia due to stiffness and limited flexion (80 degrees).The patient continued to report stiffness and was placed in a splint, though flexion had increased to 125 degrees.It was reported that two months after initial adverse event of manipulation under anesthesia the patient then underwent an open resection for scar tissue due to arthrofibrosis.Final outcome still remains pending.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Customer has indicated that the product will not be returned to zimmer biomet for evaluation as the product has been discarded.The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial left total knee arthroplasty.One week post implantation, the patient developed wound drainage complications requiring application of a knee immobilizer.Two months post implantation the patient underwent a manipulation under anesthesia due to stiffness and limited flexion.The patient continued to report stiffness and was placed in a splint.One month after the manipulation under anesthesia, the patient underwent an open resection for scar tissue due to arthrofibrosis.The patient was ultimately revised approximately ten months post implantation due to ongoing pain, difficulty ambulating, and arthrofibrosis.During the revision, extensive scar tissue was noted as well as a pseudo meniscus formation circumferentially around the joint.The femoral component and articular surface were exchanged and the patella was resurfaced without complication.The tibial component remains implanted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no complication noted during the initial surgery.The patient experienced limited rom with pain and underwent mua to resolve it.However, the patient continued to experience the same symptoms.Therefore, a revision surgery was performed.During the surgery, significant scar tissue was removed and all implants were replaced along with patella resurfaced.A definitive root cause cannot be determined.Per package insert, pain and limited rom were known adverse effect of the system.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE MEDIAL CONGRUENT (MC) LEFT 13 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12576553
Report Number3007963827-2021-00231
Device Sequence Number3255816
Product Code MBH
UDI-Device Identifier00889024469327
UDI-Public(01)00889024469327(17)251031(10)64925448
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K150090
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number42-5121-008-13
Device Catalogue Number42512100813
Device Lot Number64925448
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/07/2021
10/12/2021
04/13/2022
08/22/2022
Initial Report FDA Received Date10/05/2021
Supplement Report FDA Received Date10/07/2021
10/21/2021
05/05/2022
08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight89 KG
Patient RaceWhite